Side Effects of Ritalin

My son has been having frequent stomachaches. He is taking Ritalin for ADD. Is Ritalin associated with stomachaches?

Side Effects of Ritalin

Dr. Greene’s Answer:

The most common side effects of Ritalin overall are nervousness and insomnia. In children, trouble with appetite and stomachaches can be even more common. If the stomachaches continue, you will want to report them to your doctor.

If Ritalin is the cause you might want to consider adjusting the dose or changing medications–though sometimes it can be continued as-is. I’m glad you asked this question–many parents don’t know that stomachaches can be a common side effect of Ritalin.

Sign-up for DrGreene's Newsletter

About once a month we send updates with most popular content, childrens' health alerts and other information about raising healthy children. We will not share your email address and never spam.

Dr. Alan Greene

Dr. Greene is the founder of DrGreene.com (cited by the AMA as “the pioneer physician Web site”), a practicing pediatrician, father of four, & author of Raising Baby Green & Feeding Baby Green. He appears frequently in the media including such venues as the The New York Times, the TODAY Show, Good Morning America, & the Dr. Oz Show.

Enter your message.

Your email address will not be published. Required fields are marked *